Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Severe bout of gastritis and PCOS. Has mood swings. On yasmin. Why constipation?

Hi Dr. Charles My girlfriend is suffering from a sever bout of gastritis and PCOS both at the same time and she complains that she is hurting all the time. With that she is having mood swings and some problems also crop up. She is already taking yasmin for the PCOS and has stopped medication for gastritis since it constipates her. Is there any healthy/good food that I can get her? Is there anything I can do to make her feel better doctor? Many thanks
Asked On : Sun, 30 Dec 2012
Answers:  2 Views:  122
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Emergency Medicine Specialist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

I appreciate your concern regarding your girlfriend's health problems. Now, the most common cause of gastritis is excessive acid production in the stomach which can be associated with ulceration of the stomach or duodenal mucosal lining.

Certain medication can also aggravate hyperacidity and cause gastritis. Yasmin is a hormonal tablet and is known to aggravate gastritis. I'm not sure what medication, which she has take for the gastritis, has caused her constipation. However, irrespective of medication, it is very important to follow dietary modifications when a person has recurrent gastritis.
You can suggest her the following tips:

1) Avoid foods that cause gastric irritation like spicy foods, coffee, tea, carbonated drinks, etc. Smoking and alcohol are also gastric irritants.

2) Eat at regular intervals and avoid delaying meals.

3) Increase the fibre content in your diet - take more of vegetables and fruits. This will avoid the constipation problem.

4) Avoid eating outside; especially avoid all kinds of junk food and fast foods.

5) Try to have a healthy lifestyle with regular exercise and proper sleep habits. Physical exercise is not only important for good digestion, but will also be helpful for her PCOS.

6) Drinking cold milk frequently can help with relieving the acidity and the pain

7) Try to avoid stress and try relaxation methods like deep breathing, meditation, etc.

If her gastritis is very severe and troubling , the she can try a course of medication. Like I said, I'm not sure which medication for gastritis has caused her constipation, but there are different options available . Please discuss these options with her doctor.

Wish you all the best.

Dr. Sheeba Stephen
Answered: Mon, 31 Dec 2012
I find this answer helpful
General & Family Physician Dr. Parthipan K's  Response
Hi RangaM welcome to HCM,
Mood swings may be due to PCOS perse or due to side effect of Yasmin that she is taking for PCOS. Gastritis or constipation due to Yasmin is very unlikely and it must be separate problem that she is suffering..
You can go for an endoscopy to confirm the diagnosis of Gastritis which may be due to many conditions like Stress, H.Pylori infection leading to increased acid production, ingestion of spicy food, medications, etc. which needs to be evaluated. Constipation may be due to gastritis itself.
Meanwhile you should take bland diet containing less spices and oil, food rich in fibre like green leafy vegetables to get rid of constipation.
You can continue your medication for PCOS if there are no other side effects.
With regards,
Answered: Mon, 31 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor